Jump to content


Photo

Gabapentin - Xyrem - Ritalin Anyone?

Gabapentin Xyrem Ritalin therapy new doctor

  • Please log in to reply
5 replies to this topic

#1 b.chrissie@yahoo.com

b.chrissie@yahoo.com

    Member

  • Members
  • 50 posts

Posted 06 January 2014 - 03:48 PM

Okay guys. I am on sleep doc number 3 and so far I like him but I am afraid he may have prescribed me something because I wasn't clear with him so I was wondering if anyone else has been on this mix before; Gabapentin, Xyrem and Ritalin. I told him that my sleep quality was poor on my current therapy. Not because I don't sleep but because I sleep a lot and still wake up exhausted...you know, like a narcoleptic does. He told me to take gabapentin about two hours before bed/my first dose of Xyrem. Has anyone here tried this or had any experience with gabapentin? If so, what symptoms were you taking the gabapentin for?



#2 IdiopathicHypersomniac

IdiopathicHypersomniac

    Member

  • Members
  • 483 posts

Posted 06 January 2014 - 10:02 PM

I took gabapentin.  It tends to increase Stage 3 sleep and improve overall sleep.



#3 b.chrissie@yahoo.com

b.chrissie@yahoo.com

    Member

  • Members
  • 50 posts

Posted 07 January 2014 - 08:31 AM

Did you take it with Xyrem? If so, did you take it with both doses? Thank you for responding by the way.



#4 IdiopathicHypersomniac

IdiopathicHypersomniac

    Member

  • Members
  • 483 posts

Posted 08 January 2014 - 04:51 PM

No worries.  I tried it before I was on Xyrem.  I stopped taking it because I woke up with a headache on it, but it's pretty harmless, so yeah, you can take it with Xyrem, but you would only take it once per night, probably 100mg to start.

 

What I find helps is to take Ambien or Lunesta with a lower dose of Xyrem, and then Provigil in the morning.  That seems to be helping me.



#5 b.chrissie@yahoo.com

b.chrissie@yahoo.com

    Member

  • Members
  • 50 posts

Posted 08 January 2014 - 05:02 PM

Thank you very much for the feedback. I had some crazy reactions to Nuvigil so I am gun-shy about Provigil, though my family doc thinks it is worth trying. However, the Ritalin doesn't seem to bad so far, it just has very short lived effects. Funny you mention the headache, I woke up with a killer one this morning and forgot that I took my first Gaba last night. Thanks again.



#6 IdiopathicHypersomniac

IdiopathicHypersomniac

    Member

  • Members
  • 483 posts

Posted 08 January 2014 - 05:20 PM

Maybe the dose of Nuvigil was too high.  Try 50mg of Provigil.  One of the problems I've seen is they start people on too high a dose.  Ritalin does that -- it's a roller coaster.  Concerta or Focalin XR is better.  Good luck!







Also tagged with one or more of these keywords: Gabapentin, Xyrem, Ritalin, therapy, new doctor